MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER; INTERVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER; INTERVASCULAR CATHETER
Catalog Number 382554
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone #: (b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the packaging of a bd insyte¿ autoguard¿ bc shielded iv catheter was found degraded and opening spontaneously breaching sterility.There was no report of exposure, injury or medical intervention.
 
Additional Manufacturer Narrative
H.6.Investigation summary: device/batch history record review findings: as this complaint was an mdr, dhr review was performed on the lot number 6042686.The product was manufactured on afa line 9 from february 16, 2016 thru february 18, 2016 and packaged on packaging line 11 from february 19, 2016 thru march 12, 2016.Review of the dhr¿s revealed all required challenges samples and testing was performed per specification in accordance with the set-up and in process sampling plans.Per review it was noted that there were no reject activity findings throughout the build of this lot that would impact upon the quality of the product.The peura (end user risk analysis) was analyzed to determine the risk to customer.The analysis showed that current risk is acceptable.Occurrence and severity rankings have not changed.Observations and testing: received 12 unused iag/bc 16ga unit in partially opened package from the lot number 6042686.Visual/microscopic examination: four of the packages were partially opened at the top of the blister pack.One of the packages were partially opened at the bottom of the blister pack.The seal was not compromised for seven of the packages.The analysis of top web adhesive: the product characteristics require a minimum of 1/8¿ seal transfer.This characteristic was met.In addition, the paper top web of the returned unit was analyzed under uv light.The adhesive used to seal the top and bottom webs is uv fluorescent.The analysis revealed an adequate transfer (adhesive) from the top web to the bottom web.The key variables that affect seal strength are: seal transfer/width and top web adhesive presence.Both of these variables were looked at during the investigation.Conclusions: the defect package seal integrity poor/questionable, stated in the description of the complaint, was confirmed with the returned units.Even though the packages were partially opened, all the process characteristics that directly influence the seal were observed to be within specification.There was no physical evidence to confirm or to support manufacturing process related issues for the defect.Capa 48637 was initiated to address the issue of open seal complaints.Tasks associated with the capa plan have been completed.

Brand Name
BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key7607234
Report Number1710034-2018-00316
Device Sequence Number11168701
Product Code FOZ
UDI-Device Identifier30382903825548
UDI-Public30382903825548
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K110443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2019
Device Catalogue Number382554
Device Lot Number6042686
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2018
Initial Date Received by Manufacturer 05/25/2018
Supplement Date Received by Manufacturer05/25/2018
Initial Report FDA Received Date06/15/2018
Supplement Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;